Alert archive / Louisiana / Flash Flood Warnings in 2004
Flash Flood Warning 3, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Apr 30, 2004, 6:23 PM CDT for Sabine Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2004, 6:23 PM CDT (23:23 UTC)
- Expired
- Apr 30, 2004, 9:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Sabine Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 827 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 302324
FFWSHV
LAC085-010230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
623 PM CDT FRI APR 30 2004
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SABINE PARISH IN NORTHWEST LOUISIANA
* UNTIL 930 PM CDT
* AT 615 PM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED HEAVY RAIN FROM A THUNDERSTORM 9 MILES SOUTH OF
FLORIEN. THE STORM PRODUCING HEAVY RAIN WAS NEARLY STATIONARY.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
SABINE PARISH IN NORTHWEST LOUISIANA
UNTIL 930 PM CDT.
LAT...LON 3136 9360 3153 9334 3153 9323 3153 9323
3138 9324 3138 9338 3128 9344 3129 9353
3127 9354 3121 9355
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 3:00 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Apr 30, 3:00 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 PM CDT FRI APR 30 2004 .DISCUSSION... WEAK SHORTWAVE TRACKING ACROSS LOUISIANA THIS AFTERNOON...IS STILL FIRING OFF SOME CONVECTION ACROSS NORTH CENTRAL LOUISIANA...WITH VERY ISOLATED SHOWERS ACROSS THE REST OF THE AREA...AS CLOUD COVER HAS KEPT TEMPERATURES DOWN JUST ENOUGH TO KEEP FROM BREAKING THE WEAK CAP. THIS ACTIVITY IS EXPECTED TO GRADUALLY DIMINISH DURING THE EVENING...WITH ATTENTION SHIFTING WESTWARD TO THE CLOSED LOW ACROSS NORTHERN NEW MEXICO AND THE COLD FRONT STRETCHING THIS AFTERNOON...FROM NEAR ABILENE TEXAS...THROUGH WICHITA FALLS TEXAS TO TULSA OKLAHOMA...INTO CENTRAL MISSOURI. THE CLOSED LOW ACROSS NEW MEXICO WILL WEAKEN AND EJECT INTO PLAINS TONIGHT AND SATURDAY...AS A NORTHERN STREAM TROUGH DIGS INTO THE NORTHERN PART OF THE COUNTRY. THIS WILL RESULT IN THE COLD FRONT PUSHING INTO THE FAR NORTHWEST SECTIONS OF THE FORECAST AREA AFTER MIDNIGHT AND BEING NEAR OR JUST NORTHWEST OF THE INTERSTATE 30 CORRIDOR BY AROUND 12Z. THUNDERSTORMS ARE EXPECTED TO FORM ALONG THE COLD FRONT AND PUSH SOUTHEAST. THIS LINE OF THUNDERSTORMS COULD BE WEAKENING BY THE TIME IT REACHES SOUTHEAST OKLAHOMA...AND ADJACENT AREAS OF SOUTHWEST ARKANSAS AND NORTHEAST TEXAS...BUT WITH STRONG LIFT FROM THE TROUGH...AN UNSTABLE ATMOSPHERE...AND A 40 KT LOW LEVEL JET...WILL MENTION THE POSSIBILITY OF SEVERE STORMS ACROSS THE NORTHWEST THIRD OF THE AREA...INCLUDING THE TYR AND TXK ZONE GROUPINGS. IN ADDITION...THE SLOW MOVEMENT OF THE FRONT...AND PRECIPITABLE WATER VALUES BETWEEN 1.5 AND 1.75 INCHES...COULD ALLOW FOR SOME HEAVY RAINFALL OVERNIGHT...AS STORMS COULD TRAIN OVER THE SAME AREA. THUS WILL MENTION HEAVY RAINFALL ACROSS THE NORTHWEST THIRD. A WET DAY IS IN STORE FOR MOST OF THE AREA ON SATURDAY...AS A COLD FRONT AND THE RIGHT REAR OF THE JET COMBINE. WILL MENTION HEAVY RAIN...BUT WILL LEAVE OUT SEVERE FOR NOW...AS MORNINGS CONVECTION AND ASSOCIATED CLOUD COVER WILL BE A BIG DETERMINING FACTOR IN WHERE THE SEVERE WEATHER COULD BE. ALSO...CONSIDERED ISSUING A FLOOD WATCH...BUT WILL HOLD OFF FOR NOW...AS FLASH FLOOD GUIDANCE ACROSS THE NORTHWEST IS AROUND 2 INCHES IN ONE HOUR...WITH LOWER AMOUNTS FARTHER SOUTHEAST. LATER SHIFTS WILL HAVE A BETTER HANDLE ON THIS AS THIS WEATHER SITUATION ACTUALLY UNFOLDS. WILL KEEP POPS GOING SATURDAY EVENING...BUT MOST OF THE ACTIVITY WILL EXIT BY AROUND MIDNIGHT. ALSO HAVE SOME SLIGHT POPS ACROSS THE AREA SUNDAY MORNING...AS MEAN RH IS STILL HIGH...AND THE TROUGH/SHEAR AXIS IS STILL MOVING OVER THE AREA. AFTER SUNDAY...EXPECT DRY CONDITIONS AND A WARMING TREND. && .PRELIMINARY POINT TEMPS/POPS... SHV 67 73 54 71 / 50 80 50 20 MLU 66 78 55 68 / 40 80 60 30 TXK 63 70 50 71 / 70 80 30 10 TYR 65 70 52 72 / 70 80 40 20 LFK 68 75 54 72 / 40 80 50 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 22
Hazardous weather outlook, Apr 30, 12:00 PM CDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT FRI APR 30 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-011100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT FRI APR 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL SHORTWAVE WILL MOVE ACROSS THE SOUTHERN TWO THIRDS OF THE AREA THIS AFTERNOON AHEAD OF THE APPROACHING COLD FRONT. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY ASSOCIATED WITH THIS SYSTEM...BUT ANY SEVERE ACTIVITY SHOULD BE ISOLATED. A SECOND UPPER LEVEL SYSTEM WILL MOVE INTO THE PLAINS TODAY. THE ASSOCIATED COLD FRONT...IS EXPECTED TO REACH SOUTHEAST OKLAHOMA AND ADJACENT AREAS OF SOUTHWEST ARKANSAS TONIGHT. A LINE OF THUNDERSTORMS IS EXPECTED WITH THIS COLD FRONT AS IT MOVES INTO THE REGION. SOME STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY HAZARDS. IN ADDITION...VERY HEAVY RAINFALL IS POSSIBLE ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND EAST TEXAS TONIGHT...AS A SLOW MOVING COLD FRONT COULD ALLOW FOR THUNDERSTORMS TO MOVE OVER THE SAME AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE COLD FRONT WILL CONTINUE TO MOVE THROUGH THE FORECAST AREA ON SATURDAY...AND IS EXPECTED TO PUSH THROUGH THE MAJORITY OF THE AREA BY THE END OF SATURDAY NIGHT. A LINE OF THUNDERSTORMS IS AGAIN EXPECTED ON SATURDAY AS IT MOVES THROUGH THE REGION. SOME STORMS MAY BECOME SEVERE AS THEY MOVE ACROSS THE AREA...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY HAZARDS. ALSO...VERY HEAVY RAINFALL COULD OCCUR ACROSS THE ENTIRE REGION ON SATURDAY...AS THE COLD FRONT MOVES SLOWLY THROUGH THE REGION...ALLOWING THUNDERSTORMS TO MOVE OVER THE SAME AREA. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED THIS EVENING NORTHWEST AND LATER TONIGHT ELSEWHERE. 22
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 2:39 PM CDT | Severe Thunderstorm Warning | SHV | LaSalle | 36 min |
| Apr 30, 4:22 PM CDT | Severe Thunderstorm Warning | SHV | Winn | 53 min |
| Apr 30, 4:52 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 38 min |
| Apr 30, 5:27 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 63 min |
| Apr 30, 5:29 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln | 46 min |
| Apr 30, 5:31 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 59 min |
| Apr 30, 6:11 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 64 min |
Nearby
Flash Flood Warnings in Louisiana, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.